Alert archive / Missouri / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Kansas City, MO

September 25, 2012Bates County, Henry County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this flash flood watch at Sep 25, 2012, 7:47 PM CDT for Bates County, Henry County, Missouri; Linn County, Kansas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2012, 7:47 PM CDT (00:47 UTC)
Expired
Sep 26, 2012, 6:14 AM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Flood severity
None

Counties Linn County, KS, Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WGUS63 KEAX 260047
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT TUE SEP 25 2012


KSZ060-MOZ053-054-260900-
/O.NEW.KEAX.FF.A.0001.120926T0047Z-120926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...MOUND CITY...BUTLER...RICH HILL...
CLINTON
747 PM CDT TUE SEP 25 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND WEST 
  CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KANSAS...LINN KS. IN WEST CENTRAL MISSOURI...BATES AND 
  HENRY. 

* UNTIL 7 AM CDT WEDNESDAY

* STRONG THUNDERSTORMS PRODUCED AN ESTIMATED 3 TO 4 INCHES OF RAIN
  OVER PARTS OF SOUTHERN LINN AND BATES COUNTIES EARLIER THIS
  EVENING. SEVERAL MORE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
  WILL MOVE OVER THE SAME AREAS TONIGHT AS WELL AS SPREADING INTO
  HENRY COUNTY. 

* AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE OVER THIS REGION
  OVERNIGHT. THESE TORRENTIAL RAINS COULD EASILY RESULT IN FLOODING
  OF SMALL STREAMS...CREEKS AND RIVERS AS WELL AS LOW WATER CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MJ
2 follow-up statements
392 
WGUS63 KEAX 260426
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 PM CDT TUE SEP 25 2012

KSZ060-MOZ053-054-261200-
/O.CON.KEAX.FF.A.0001.000000T0000Z-120926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...MOUND CITY...BUTLER...RICH HILL...
CLINTON
1126 PM CDT TUE SEP 25 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...LINN 
  KS. IN WEST CENTRAL MISSOURI...BATES AND HENRY. 

* UNTIL 7 AM CDT WEDNESDAY

* HEAVY RAINS FROM THUNDERSTORMS PRODUCED AN ESTIMATED 1 TO 2 INCHES
  OF RAIN OVER LINN AND BATES COUNTIES SINCE 5 PM TUESDAY EVENING.
  DOPPLER RADAR ESTIMATED A SMALL SWATH OF 3 TO 4 INCHES OF RAIN FELL
  FROM PRESCOTT IN RICH HILL. ANOTHER ROUND OF HEAVY RAIN IS HEADED
  FOR THE REGION AS NEW THUNDERSTORMS HAVE FORMED A COUPLE OF WAVES
  OVER EAST CENTRAL KANSAS WHICH WILL TRACK EAST OVERNIGHT.

* AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE OVER THE REGION
  BETWEEN MIDNIGHT AND 7 AM. SOME OF THE STORMS WILL LIKELY PRODUCE
  TORRENTIAL RAINS OVER A SHORT PERIOD OF TIME WHICH COULD EASILY
  RESULT IN FLASH FLOODING OF SMALL STREAMS...CREEKS AND RIVERS AS
  WELL AS LOW WATER CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MJ
955 
WGUS63 KEAX 261114
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT WED SEP 26 2012


KSZ060-MOZ053-054-261215-
/O.CAN.KEAX.FF.A.0001.000000T0000Z-120926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...MOUND CITY...BUTLER...RICH HILL...
CLINTON
614 AM CDT WED SEP 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND
WEST CENTRAL MISSOURI HAS BEEN CANCELLED. RAINFALL IS CURRENTLY
EXITING THE AREA...AND THE RISK FOR FLASH FLOODING HAS ENDED.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 6:48 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 25, 6:48 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT TUE SEP 25 2012

...UPDATED AVIATION DISCUSSION...

.UPDATE...

EFFECTIVE WARM FRONT HAS NOW BECOME VISIBLE ON 88D IMAGERY ALONG
THE FAR SOUTHERN REACHES OF THE CWA, COINCIDENT WITH RAPID ISOLATED
STORM DEVELOPMENT OVER FAR NORTHEAST BOURBON COUNTY KS. THIS STORM
WOULD BE ROOTED IN THE BOUNDARY LAYER AND THUS RAPID DEVELOPMENT IS
LIKELY. TEMPS IN THE MID-UPPER 80S SOUTH OF THE BOUNDARY AND
DEWPOINTS AROUND 60F WOULD CONTRIBUTE TO SUFFICIENT INSTABILITY
AMIDST MODERATE LOW-MID LEVEL SHEAR AND STEEP MID LEVEL LAPSE RATES
TO SUPPORT SEVERE WEATHER, MAINLY IN THE FORM OF LARGE HAIL. SOME
LOCALLY GUSTY WINDS ARE ALSO POSSIBLE GIVEN THE LARGE T/TD SPREADS.

THIS THREAT WILL BE CONFINED IN EAX CWA TO EXTREME SE LINN KS,
SOUTHERN BATES AND HENRY MO COUNTIES, SOUTH OF DEEPWATER AND
CLINTON. STORM MOTION TO THE NORTHEAST COULD CARRY THIS (AND OTHER
SUBSEQUENT CELLS) ACROSS THE BOUNDARY, LIMITING THE SPATIAL AND
TEMPORAL THREAT.

BOOKBINDER

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

IT APPEARS THAT EML CAPPING AND A DIURNAL LULL IN THE LOW LEVEL JET
HAVE TAKEN THEIR TOLL ON EARLIER CONVECTION, WITH JUST A FEW POCKETS
OF LIGHT SHOWERS LINGERING SOUTH OF I-70 AS OF 20Z. WEAK, COMPACT
MID LEVEL CIRCULATION EARLIER EVIDENT IN SATELLITE IMAGERY OVER KS
HAS LOST ITS IDENTITY OVER KANSAS CITY, BUT BROADENING ASCENT ALONG
THE ELEVATED FRONTAL ZONE SHOULD AID IN A SLOW INCREASE IN SHOWER
ACTIVITY THIS AFTERNOON WITH PERHAPS SOME EMBEDDED THUNDER. THIS
ACTIVITY SHOULD REMAIN GENERALLY ELEVATED IN NATURE AS SLIGHTLY
COOLER BOUNDARY LEVEL TEMPS (OWING TO GREATER CLOUD COVER) AND
MODEST SURFACE CONVERGENCE DUE TO NOT APPEAR SUFFICIENT FOR SURFACE
BASED CONVECTION. IN FACT, AREAS WELL NORTH OF THE EFFECTIVE FRONT
WILL LIKELY END UP WITH THE WARMEST TEMPS THIS AFTERNOON DUE TO FULL
INSOLATION OVER NRN MO/NE KS.

FOR TONIGHT, EXPECT A MUCH EARLIER DEVELOPMENT OF THE LOW LEVEL JET,
AIDED BY ANOTHER LARGER IMPULSE LIFTING OUT OF WESTERN OKLAHOMA AND
KANSAS. NAM-WRF SHOWS A RAPIDLY DEVELOPMENT OF A STOUT 40 KNOT
SOUTHWESTERLY JET BETWEEN 03 AND 06Z, WITH THE TERMINUS OVER WEST
CENTRAL MO, POSSIBLY INTO FAR EASTERN KS. THIS IS SLIGHTLY FURTHER
NORTH AND WEST THAN PREVIOUS SOLUTIONS, BUT IN LINE WITH THE CURRENT
POSITION OF THE ELEVATED INSTABILITY AXIS PER SATELLITE IMAGERY. IN
FACT, GIVEN RECENT TRENDS IN SATELLITE IMAGERY OVER KS/OK, INITIAL
SHOWER/STORM DEVELOPMENT MAY OCCUR ALONG AND SOUTH OF I-70 WELL
PRIOR TO THE ONSET OF THE LLJ.

IT WOULD APPEAR REASONABLE THAT ONE OR TWO W-E ORIENTED BANDS OF
CONVECTION WILL DEVELOP BETWEEN THE MISSOURI RIVER AND US 54 TO THE
SOUTH, WITH THE POTENTIAL FOR UPSTREAM PROPAGATION AND TRAINING
GIVEN THE BOUNDARY RELATIVE FLOW AND CONTINUED FEED OF
MOIST/UNSTABLE AIR INTO THE REGION. ALTHOUGH TOTAL PRECIPITABLE
WATER VALUES AREN'T EXCEPTIONAL AT 1.50", THE OVERALL SETUP FOR
TRAINING/HEAVY RAINFALL CANNOT BE IGNORED. DO NOT SEE SUFFICIENT
INSTABILITY/SHEAR TO WARRANT A SEVERE THREAT OVERNIGHT, ALTHOUGH
STEEP LAPSE RATES COULD SUPPORT SOME SMALL HAIL.

THIS ACTIVITY WILL LIKELY PERSIST INTO MUCH OF THE DAY WEDNESDAY
AIDED BY MAINTENANCE OF STRONGER LOW LEVEL INFLUX OF
MOISTURE/INSTABILITY AND AT LEAST WEAK ASCENT OFFERED BY A CONTINUED
FETCH OF MID LEVEL SHORTWAVE IMPULSES. TEMPERATURES WILL AGAIN BE
WARMEST TOWARD THE IOWA BORDER WHERE SUNSHINE IS MORE LIKELY.

BEYOND TOMORROW, MESOSCALE INFLUENCES AND OVERALL FRONTOLYSIS LEND
TOWARD CHALLENGES FOR WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
THERE MAY WELL BE A BREAK (OR SOUTHWARD SHIFT) IN PRECIPITATION
WEDNESDAY NIGHT AND THURSDAY BEFORE THE LARGER TROUGH EJECTS INTO
THE PLAINS. MOST OF THE MODELS INDICATE A WEAK SHORTWAVE RIDGE
PASSING THROUGH AT MID LEVELS WHICH SHOULD INFLUENCE SOME DEGREE OF
SUBSIDENCE. HAVE EFFECTED AN OVERALL DOWNWARD CHANGE IN POPS THROUGH
THESE PERIODS.

OUTSIDE OF TONIGHT, LATE THURSDAY NIGHT APPEARS TO BE THE OTHER MAIN
PRECIPITATION PERIOD AS THE PRIMARY TROUGH APPROACHES. LARGE SCALE
ASCENT AND ANTICIPATION OF A NOCTURNAL JET SHOULD AGAIN AID IN A
BROAD AXIS OF CONVECTION FROM THE FLINT HILLS INTO THE LOWER
MISSOURI VALLEY REGION.

BOOKBINDER

MEDIUM RANGE (FRIDAY THROUGH TUESDAY)...

ZONAL FLOW AND A BROAD JET STREAK IN THE SOUTHERN BRANCH OF THE
UPPER LEVEL JET WILL STRETCH ACROSS THE SOUTHERN AND CENTRAL PLAINS
ON FRIDAY, AND SHOULD EJECT THE REMAINING PIECES OF ENERGY OVER THE
FOUR-CORNERS REGION INTO SOUTHERN PORTIONS OF THE FORECAST AREA.
SCATTERED THUNDERSTORMS CONTINUE TO APPEAR POSSIBLE DURING THE
DAYTIME HOURS FRIDAY, ESPECIALLY SOUTH OF I-70, WHERE DYNAMICS AND
INSTABILITY WILL A BIT MORE FAVORABLE FOR CONVECTION. AS RIDGING
BUILDS OVER THE ROCKIES FRIDAY NIGHT AND SATURDAY, STRENGTHENING
NORTHWEST FLOW WILL KICK ANY PRECIPITATION TO THE SOUTH AND
TRANSITION THE REGION BACK INTO A DRIER, QUIET PERIOD.

TEMPERATURES SHOULD STAY BELOW NORMAL FOR FRIDAY THROUGH SUNDAY AS
THE PATTERN TRANSITIONS INTO NORTHWEST FLOW, WITH 850 TEMPERATURES
MAINLY IN THE 10 TO 12 C RANGE THROUGH THE WEEKEND. MOST LONGER-
RANGE MODELS INDICATE THAT THE RIDGE OVER THE WEST WILL BUILD
EASTWARD BY EARLY NEXT WEEK, BRINGING INCREASING BUT STILL MILD
TEMPERATURES FOR MONDAY AND TUESDAY.

LAFLIN

&&

.AVIATION...

For the 00Z TAFs...A frontal boundary across central Missouri this
evening will be the focus for thunderstorms...keeping thunderstorms
south of the terminals. However, later tonight a southwesterly low
level jet will intensify and develop showers and thunderstorms north
of the front. Thunderstorm activity may make it as far north as MKC
and MCI however should remain south of STJ. Right now have included
VCTS at MKC and MCI after midnight as storms may not lift that far
north. Some left over showers will remain in the vicinity of MKC and
MCI tomorrow morning as the LLJ weakens before clearing tomorrow
afternoon. Cigs/vis are expected to remain VFR throughout the period
will mainly mid-level clouds expected. Winds will be generally light
and variable through tomorrow morning before picking up out of the
east between 7-12 knots.

73

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Sep 25, 7:05 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT TUE SEP 25 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
705 PM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORM ACTIVITY HAS DEVELOPED ALONG A SURFACE WARM FRONT
EXTENDING ACROSS CENTRAL MISSOURI INTO SOUTHEASTERN KANSAS. ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL WILL BE
POSSIBLE ALONG AND SOUTH OF A PAOLA TO BOONVILLE LINE. LOCALIZED
FLOODING MAY ALSO BE POSSIBLE IF STORMS DEVELOP OVER THE SAME AREAS.

ADDITIONAL THUNDERSTORMS MAY BUILD NORTHWARD OVERNIGHT...POSSIBLY
REACHING A KANSAS CITY TO RICHMOND TO MOBERLY LINE AFTER MIDNIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE HOWEVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND
WEDNESDAY NIGHT WITH THE THREAT FOR STORMS LIKELY SHIFTING TO AREAS
SOUTH OF THE MISSOURI RIVER FOR THURSDAY THROUGH FRIDAY. THE THREAT
FOR SEVERE WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.

MELL

In the hours before

Local storm report, Sep 25, 6:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             RICH HILL               38.10N 94.36W
09/25/2012  E1.75 INCH       BATES              MO   EMERGENCY MNGR

            BETWEEN TOWNS OF RICH HILL AND FOSTER

&&

HMORGAN
Local storm report, Sep 25, 6:04 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             10 WNW RICH HILL        38.15N 94.53W
09/25/2012  E1.00 INCH       BATES              MO   COCORAHS

&&

MELL
Local storm report, Sep 25, 6:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             3 SE FOSTER             38.14N 94.47W
09/25/2012  E1.75 INCH       BATES              MO   EMERGENCY MNGR

            BETWEEN TOWNS OF RICH HILL AND FOSTER

&&

MJ
Special weather statement, Sep 25, 7:05 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT TUE SEP 25 2012

MOZ053-054-260045-
BATES MO-HENRY MO-
705 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN BATES
COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF MONTROSE...OR 10 MILES EAST OF
BUTLER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON...MONTROSE...HARTWELL AND LA DUE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3849 9384 3830 9371 3822 9416 3835 9422
TIME...MOT...LOC 0005Z 253DEG 23KT 3831 9412

MJ
Special weather statement, Sep 25, 7:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT TUE SEP 25 2012

KSZ060-MOZ053-260100-
BATES MO-LINN KS-
710 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN COUNTY IN EAST
CENTRAL KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI
UNTIL 800 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUTLER...WORLAND...AMORET AND AMSTERDAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3844 9444 3822 9429 3813 9474 3827 9481
TIME...MOT...LOC 0010Z 246DEG 19KT 3821 9465

MJ
Local storm report, Sep 25, 7:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             PLEASANTON              38.18N 94.71W
09/25/2012  E0.75 INCH       LINN               KS   EMERGENCY MNGR

            PEA TO DIME SIZED HAIL IN PLEASANTON.

&&

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:05 PM CDTSpecial Weather StatementEAXHenry40 min
Sep 25, 7:10 PM CDTSpecial Weather StatementEAXBates50 min
Sep 25, 7:58 PM CDTSpecial Weather StatementEAXLinn47 min

Nearby

Flash Flood Watches in Missouri, 2012Flash Flood Watches in Kansas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.